Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 40, NWS Tulsa, OK

May 7, 1994Pittsburg County, Oklahoma

NWS Tulsa, OK issued this tornado warning at May 7, 1994, 1:29 AM CDT for Pittsburg County, Oklahoma. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
May 7, 1994, 1:29 AM CDT (06:29 UTC)
Expired
May 7, 1994, 2:14 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070630
TORTUL
OKC121-070730-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
129 AM CDT SAT MAY 7 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  230 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST OKLAHOMA
 
   ...PITTSBURG COUNTY
 
AT 129 AM...THERE HAVE BEEN REPORTS OF TORNADOES IN NORTHWEST PITTSBURG
COUNTY. RADAR INDICATED A LARGE SEVERE THUNDERSTORM CENTERED 10 MILES
NORTHWEST OF SCIPIO. THE STORM WAS MOVING SOUTHEAST AT 25 MILES AN HOUR.
THE TOWN OF SCIPIO IS IN THE PATH OF THIS STORM.
 
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 11:44 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 6, 11:44 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT FRI MAY 6 1994

WILL UPDATE ZNS TO ADD SVR TO SRN ZNS INCLUDED IN TOR WATCH. ALSO
WILL CANCELL FFA AS WX IS CONFINED TO TWO CLUSERS OF STORMS
THAT ARE MOVING AT ARND 20 MPH...SO THREAT FOR HVY RAINS
HAVE LESSENED.
.TUL...NONE.

In the hours before

Special weather statement, May 7, 12:01 AM CDT, 1 hour 28 minutes before
OKZ054>067-071115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT SAT MAY 7 1994

...THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR NORTHEAST OKLAHOMA
HAS BEEN CANCELLED...

AT MIDNIGHT...TWO CLUSERS OF THUNDERSTORMS CONTINUED OVER EASTERN
OKLAHOMA. ONE WAS IN OTTAWA COUNTY AND THE OTHER IN OKFUSKEE COUNTY.
THESE STORMS WERE MOVING AT AROUND 20 MPH AND THE THREAT FOR A LONG
PERIOD OF VERY HEAVY RAINS FROM THE STORMS HAS ENDED.

A TORNADO WATCH CONTINUED FOR PARTS OF SOUTHEAST OKLAHOMA UNTIL 4AM.

WWCN03CYQX-#
Special weather statement, May 7, 12:06 AM CDT, 1 hour 23 minutes before
OKZ054>067-071115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT SAT MAY 7 1994

...THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR NORTHEAST OKLAHOMA
HAS BEEN CANCELLED...

AT MIDNIGHT...TWO CLUSERS OF THUNDERSTORMS CONTINUED OVER EASTERN
OKLAHOMA. ONE WAS IN OTTAWA COUNTY AND THE OTHER IN OKFUSKEE COUNTY.
THESE STORMS WERE MOVING AT AROUND 20 MPH AND THE THREAT FOR A LONG
PERIOD OF VERY HEAVY RAINS FROM THE STORMS HAS END0ED.

A TORNADO WATCH CONTINUED FOR PARTS OF SOUTHEAST OKLAHOMA UNTIL 4AM.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:28 PM CDTSevere Thunderstorm WarningTSANowata47 min
May 6, 7:56 PM CDTTornado WarningTSAOsage, Pawnee49 min
May 6, 8:03 PM CDTTornado WarningTSANowata42 min
May 6, 8:12 PM CDTTornado WarningTSARogers63 min
May 6, 8:38 PM CDTTornado WarningTSAPawnee67 min
May 6, 8:41 PM CDTSevere Thunderstorm WarningTSAOsage49 min
May 6, 9:23 PM CDTTornado WarningTSACreek67 min
May 6, 9:50 PM CDTSevere Thunderstorm WarningTSAPawnee40 min
May 6, 10:18 PM CDTTornado WarningTSACreek57 min
May 6, 11:07 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee68 min
May 6, 11:15 PM CDTTornado WarningTSACreek, Okfuskee60 min
May 6, 11:23 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
May 6, 11:47 PM CDTTornado WarningTSAOkfuskee43 min
May 7, 12:14 AM CDTTornado WarningTSAOkfuskee46 min
May 7, 12:37 AM CDTTornado WarningTSAMcIntosh, Pittsburg53 min
May 7, 4:03 AM CDTSevere Thunderstorm WarningTSAPawnee27 min
May 7, 4:44 AM CDTSevere Thunderstorm WarningTSAOsage46 min
May 7, 5:17 AM CDTSevere Thunderstorm WarningTSACreek43 min
May 7, 5:17 AM CDTSevere Thunderstorm WarningTSAWashington43 min
May 7, 5:38 AM CDTSevere Thunderstorm WarningTSANowata52 min
May 7, 6:04 AM CDTSevere Thunderstorm WarningTSACraig56 min
May 7, 6:35 AM CDTSevere Thunderstorm WarningTSAPittsburg40 min
May 7, 6:49 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee41 min
May 7, 7:50 AM CDTSevere Thunderstorm WarningTSALatimer40 min
May 7, 7:59 AM CDTSevere Thunderstorm WarningTSALeFlore61 min
May 7, 9:00 AM CDTSevere Thunderstorm WarningTSALeFlore45 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.